MAUDE Adverse Event Report: DENTSPLY SIRONA ORTHODONTICS INC. NONTEMPLATE ALIGNER ARCH; ALIGNER, SEQUENTIAL

DENTSPLY SIRONA ORTHODONTICS INC. NONTEMPLATE ALIGNER ARCH; ALIGNER, SEQUENTIAL
Catalog Number 00856379007023
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 12/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
While it is unknown if the device used in this case caused or contributed to the patient¿s symptoms, it is possible as allergic reactions to dental materials are known and reported, with medical consequences being dependent upon the severity of the individual allergic response and subsequent exposure to the same material.Therefore, this event meets the criteria for reportability per 21 cfr part 803.
 
Event or Problem Description
In this event it is reported that a patient experienced an allergic reaction to the nontemplate aligner arch aligners - suresmile aligners.Patient complained of feeling itchy around their mouth and became very itchy and red on their chest.
 
Additional Manufacturer Narrative
Investigation results.Dhr: we reviewed the dhr for this so (b)(6) / patient id# (b)(6) / site id# 16608, qty.(b)(4) item assy-500011 (aligners) and 2 items assy-500010 (templates) were packaged by the second shift by auto bag-and-box operation on september 11, 2025, in manufacturing supercell sc3, equipment pua-05.The sales order was inspected and met the acceptance criteria provided by qa.Incoming inspection.We reviewed the incoming inspection record for the material manufacturing of this so-(b)(6).Raw material: part- (b)(4) / lot# 265985 / qty.Received = (b)(4) rolls, inspection date: august 12, 2025.The material was found to be acceptable for use in the manufacture of the sure smile product.Photo investigation the evidence provided by the customer (photos) shows redness on the patient¿s chest (apparent hives); however, it is not possible to determine whether it is due to the aligners.The allergic reaction checklist indicates that the patient has allergies to sulfa, pets (dogs, cats), and other allergens, including grasses, trees, and dust.It also states that the symptoms began after the placement of buttons, and that no allergy testing was performed for the product.Return we received the return of the complete order (b)(6).We observed that the bag containing the templates and the stage 1 aligners (u1 sn: (b)(6) and l1 sn: (b)(6)) was open.We inspected the stage 1 aligners and did not find any conditions outside of device specifications.The aligners meet the quality criteria specified in 0281-wi-aln-005-3, final quality control and aligner washing, visual detection of defects.Investigation development: the investigation is based on the manufacturing process of aligners, retainers, and templates.The customer reported an allergic reaction to the aligners.The customer returned the devices for investigation.Analysis performed: the manufacturing records (dhr) for the corresponding sales order were reviewed, including the work instructions through which the order was processed.This order was inspected based on the quality criteria specified in 0281-wi-aln-005-3 aligner final qc & wash, with emphasis on the visual detection of the defect.No deviations, nonconformities, or out-of-specification findings were identified in the manufacturing process or materials.Review of returned product (u1 sn: (b)(6) and l1 sn: (b)(6)).Review of photos and allergic reaction checklist provided by the customer.Conclusion: after reviewing the manufacturing process, no defects were identified in the production of the aligners.The evidence provided suggests a possible reaction (hives) in the patient; however, there is insufficient evidence to determine that the issue was caused by the use of the aligners.The product was evaluated based on the evidence provided by the customer (return, photos, and allergic reaction checklist) and internal manufacturing records.No defects related to the manufacturing process of the retainers were identified that could have contributed to the reported issue.

Brand Name
NONTEMPLATE ALIGNER ARCH
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
DENTSPLY SIRONA ORTHODONTICS INC.
2350 campbell creek blvd. suit
richardson TX 75082
Manufacturer (Section G)
DENTSPLY SIRONA ORTHODONTICS INC.
2350 campbell creek blvd. suit
richardson TX 75082
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key23819338
Report Number1649995-2025-00078
Device Sequence Number15824124
Product Code NXC
UDI-Device Identifier00856379007023
UDI-Public00856379007023
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171860
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number00856379007023
Device Lot Number1168451
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date12/10/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/10/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient SexFemale